Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Blacksburg, VA

June 22, 20084 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 1:57 AM EDT for 4 counties in Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 1:57 AM EDT (05:57 UTC)
Expired
Jun 22, 2008, 3:00 AM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA, City of Buena Vista, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:35 AM EDTTSTM WND DMGBuena Vista City, VAONE TREE DOWN AND LARGE LIMBS DOWN IN GLEN MAURY PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 220557
SVRRNK
VAC009-019-163-530-220700-
/O.NEW.KRNK.SV.W.0182.080622T0557Z-080622T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
157 AM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
  NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
  NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 300 AM EDT.

* AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SNOWDEN...OR NEAR GLASGOW...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SNOWDEN...
  PLEASANT VIEW...
  FORKS OF BUFFALO...
  CLIFFORD...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3779 7912 3755 7892 3754 7950 3772 7950
TIME...MOT...LOC 0557Z 270DEG 13KT 3763 7939

$$

JJ
2 follow-up statements
000 
WWUS51 KRNK 220612
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 AM EDT SUN JUN 22 2008

VAC009-163-530-220700-
/O.CON.KRNK.SV.W.0182.000000T0000Z-080622T0700Z/
CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-
212 AM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT 
FOR THE CITY OF BUENA VISTA...SOUTHERN ROCKBRIDGE AND NORTHERN 
AMHERST COUNTIES...

AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLEASANT VIEW...OR 6 MILES SOUTHEAST OF BUENA VISTA
CITY...MOVING EAST AT 17 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3757 7894 3755 7937 3760 7939 3761 7941
      3761 7943 3773 7945 3779 7912
TIME...MOT...LOC 0612Z 262DEG 15KT 3765 7931

$$

JJ
000 
WWUS51 KRNK 220642
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 AM EDT SUN JUN 22 2008

VAC009-163-530-220651-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-080622T0700Z/
CITY OF BUENA VISTA VA-AMHERST VA-ROCKBRIDGE VA-
241 AM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BUENA VISTA...
SOUTHERN ROCKBRIDGE AND NORTHERN AMHERST COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3757 7894 3755 7937 3760 7939 3761 7941
      3761 7943 3773 7945 3779 7912
TIME...MOT...LOC 0641Z 262DEG 15KT 3767 7916

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:53 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 22, 1:53 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 AM EDT SUN JUN 22 2008

.SYNOPSIS...
A DWINDLING COLD FRONT WILL LIMP ACROSS THE APPALACHIANS MOUNTAINS
LATER SUNDAY...BEFORE TOUCHING THE EAST COAST LATE MONDAY NIGHT.
HIGH PRESSURE WILL ARRIVE AND STICK AROUND INTO THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
ISOLATED PULSE NATURE STORMS CONTINUE TO LINGER ACROSS PARTS OF
THE CWA ATTM AIDED BY OUTFLOW AND BACK BUILDING PER LIGHT FLOW
ALOFT. EXPECT TO SEE SOME OF THIS COVERAGE DECREASE WITH LOSS OF
HEATING BUT APPEARS ENOUGH RESIDUAL INSTABILTIY TO KEEP SHRA/TSRA
THREAT GOING ALL AREAS FOR AT LEAST A FEW MORE HOURS. WEAKENING PRE-
FRONTAL BAND OF TSRA NOW CROSSING THE OHIO RIVER LIKELY TO FADE
ALTHO THE LEADING OUTFLOW MAY BE ENOUGH TO DEVELOP ADDED SHRA NW
LATER TONIGHT AS SUPPORTED BY THE LATEST LOCAL WRF. THUS WILL
REDUCE POPS SOME EARLY ON WHERE LITTLE COVERAGE ONGOING ATTM AND
THEN KEEP CHANCE POPS NW/N THRU MORNING FOR THE UPSTREAM TROF.
ELSEWHERE MAINLY ISOLATED 20ISH POPS LOOK IN ORDER. WILL BE A WARM
AND MUGGY NIGHT...WITH HIGHER DEWPOINTS/DEBRIS CLOUDS BUT ENOUGH
COOLING TO LOWER LOWS CLOSER TO THE LAV MOS.

WE SHOULD SEE SIMILAR CONDITIONS ON SUNDAY AS ENERGY CONTINUES TO
DIG INTO THE TROF AND THE AXIS REMAINS TO OUR WEST. OVERALL MOISTR
WILL BE A LITTLE LACKING SUNDAY SO COVERAGE MAY NOT BE AS GOOD AS
TODAY. HOWEVER BETTER SHEAR AND SOMEWHAT HIGHER CAPE WILL EXIST SO
STORMS MAY BE A BIT STRONGER AND MORE ORGANIZED.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AMPLIFYING TROUGH THROUGH THE GREAT LAKES...AND RESULTING COOLER
MID LEVELS TEMPS...WILL KEEP SHWS/TSTMS IN THE FORECAST...AS A
WEAK COLD FRONT LIMPS ACROSS THE APP MTNS SUNDAY. WITH THE
BOUNDARY NEARBY SUNDAY NIGHT THROUGH MONDAY...SOME STORMS MAY
STILL BE ABLE TO DEVELOP DESPITE DECREASING H7 RH FROM WEST TO
EAST ON MONDAY. WEAK HIGH PRESSURE FINALLY ARRIVES BY TUESDAY
MORNING...SETTING THE STAGE FOR A DECENT RUN OF WEATHER THROUGH
NEXT WEEK.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NOT MUCH AMPLITUDE TO THE UPPER FLOW...MEANS THAT THE HEAT RIDGE
OVER THE SONORAN DESERT WILL STAY PUT...KEEPING THE EASTERN HALF
OF THE CONUS UNDER ZONAL FLOW TO AT WORST A WEAK TROUGH INTO NEXT
WEEKEND. AS SOME OF THE WARMER H85 TEMPS TRY TO PUSH NORTH...A
WEAK BOUNDARY MAY SETUP ACROSS THE TENNESSEE VALLEY...WITH A SLT
CHC FOR SHWS AND THUNDERSTORMS NEXT WEEKEND. TEMPS SHOULD BE BEAR
NORMAL FOR MUCH OF NEXT WEEK.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
OVERNIGHT CONVECTION HAD A BIT OF A SURGE THROUGH 05Z. EVEN HAD A
LINE DEVELOP NORTHEAST OF ROA AND NORTH OF LYH. HOWEVER...THIS
LINE IS WEAKENING AND MOVING EAST-NORTHEAST...SO IS NO THREAT
TO THOSE AIRPORTS. CONVECTION IS WEAKENING AGAIN. THAT TREND
SHOULD CONTINUE...SO I DID NOT PUT ANY THUNDER IN THE FCST REST OF
TONIGHT...JUST SOME VICINITY SHOWERS. WILL LIKELY HAVE SOME MVFR
FOG DEVELOP....SO HAVE INCLUDED IN ALL BUT ROANOKE. I DO NOT
EXPECT MUCH IN THE WAY OF IFR VSBYS- DID KEEP A TEMP PERIOD OF IFR
FOR LWB.

LOOKS LIKE CONVECTIVE COVERAGE WILL BE A BIT BETTER SUNDAY
AFTERNOON AND EVENING AS A WEAK COLD FRONT APPROACHES...BUT THERE
IS NOT ANY PARTICULAR FEATURE AT THIS POINT TO FOCUS ON WHERE THEY
SHOULD DEVELOP. FOR NOW HAVE INCLUDED VICINITY TSTM FOR ALL TAF
SITES DURING THE AFTERNOON AS I EXPECT THE SCATTERED COVERAGE TO
BE ACROSS THE AREA. CHANCES OF ANY ONE SITE SEEING A TSTM IS
PROBABLY 40 TO 50 PCT. MAY BE ABLE TO PUT IN A TEMPO GROUP IN
LATER FCSTS.

ONCE THE CONVECTION DIES DOWN SUNDAY NIGHT...I EXPECT MORE MVFR
FOG TO DEVELOP MOST LOCATIONS.

STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON.
NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS
IN ACROSS OUR SOUTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...JH/JJ/JS
SHORT TERM...KM
LONG TERM...KM
AVIATION...JH/JJ
Hazardous weather outlook, Jun 21, 5:03 AM EDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 AM EDT SAT JUN 21 2008

NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-220915-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
503 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ022>024-032>035-043>047-058-059-220915-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
503 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AHEAD OF
A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE...
MAINLY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 11:27 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 PM EDT SAT JUN 21 2008

NCZ019-220430-
WILKES NC-
1127 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORM WITH HEAVY RAIN OVER WILKES COUNTY...

AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BOOMER...OR ABOUT OVER
WILKESBORO RESERVOIR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM
WILL BE NEAR...BUCK...MILLERS CREEK AT 1135 PM EDT...MORAVIAN FALLS
AT 1140 PM EDT...WILKESBORO...CRICKET AT 1145 PM EDT...NORTH
WILKESBORO...FAIRPLAINS AT 1150 PM EDT...WILKES CO ARPT...HAYS AT
MIDNIGHT EDT...WINDY GAP AT 1215 AM EDT...

EXPECT RAINFALL AMOUNTS OF AROUND AN INCH DURING THE NEXT 30 MINUTES
FROM THIS STORM. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IN ADDITION...THIS STORM WILL LIKELY PRODUCE
SMALL HAIL AND WIND GUSTS TO 40 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jun 21, 11:38 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EDT SAT JUN 21 2008

VAZ016-017-032-220445-
PATRICK VA-FLOYD VA-CARROLL VA-
1138 PM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
ALLISONIA TO 3 MILES EAST OF HILLSVILLE TO 3 MILES NORTHWEST OF FANCY
GAP...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE
NEAR...DUGSPUR AT 1145 PM EDT...GLADESBORO AT 1150 PM EDT...INDIAN
VALLEY AT MIDNIGHT EDT...ALUM RIDGE...GROUNDHOG MOUNTAIN AT 1210 AM
EDT...MABRY MILL...MEADOWS OF DAN AT 1225 AM EDT...ROCKY KNOB
RECREATION AREA...ROCKY KNOB SUMMIT AT 1230 AM EDT...

EXPECT RAINFALL AMOUNTS OF AROUND AN INCH IN LESS THAN 30 MINUTES
FROM THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE
SMALL HAIL AND WIND GUSTS TO 40 MPH.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
Special weather statement, Jun 22, 12:06 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 AM EDT SUN JUN 22 2008

VAZ023-024-034-035-220500-
BOTETOURT VA-AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
1206 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM MOVING THROUGH THE AREA...

AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF BUCHANAN...MOVING EAST AT 18
MPH. THE STRONG THUNDERSTORM WILL BE CROSSING INTERSTATE 81 BY 1215
AM. IT WILL ALSO BE NEAR...ARCADIA AT 1215 AM EDT...PEAKS OF OTTER
RECREATION AREA...PEAKS OF OTTER SUMMIT AT 1220 AM EDT...NATURAL
BRIDGE AT 1230 AM EDT...GLASGOW AT 1250 AM EDT...SNOWDEN AT 1255 AM
EDT...BIG ISLAND AT 100 AM EDT...

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM. IN
ADDITION...IT WILL BRING RAINFALL OF AROUND AN INCH IN LESS THAN 30
MINUTES...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

JJ
Special weather statement, Jun 22, 12:24 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1224 AM EDT SUN JUN 22 2008

VAZ018-022-023-220530-
CRAIG VA-BOTETOURT VA-ROANOKE VA-
1224 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF
NEW CASTLE TO 5 MILES SOUTHWEST OF SINKING CREEK...MOVING EAST AT 25
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...NEW CASTLE AT
1240 AM EDT...ABBOTT AT 1245 AM EDT...CATAWBA AT 1250 AM EDT...EAGLE
ROCK AT 1255 AM EDT...FINCASTLE...DALEVILLE AT 100 AM EDT...
TROUTVILLE...LAYMANTOWN AT 105 AM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. IN
ADDITION...EXPECT RAINFALL AMOUNTS OF AROUND AN INCH DURING THE NEXT
30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

JJ
Special weather statement, Jun 22, 12:29 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT SUN JUN 22 2008

NCZ019-020-220530-
YADKIN NC-WILKES NC-
1229 AM EDT SUN JUN 22 2008

...STRONG THUNDERSTORM WITH VERY HEAVY RAIN MOVING THROUGH...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF RONDA...OR ABOUT OVER WINDY
GAP...MOVING EAST AT 16 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...
CLINGMAN AT 1235 AM EDT...SWANCREEK AT 1245 AM EDT...SWANCREEK AT
1250 AM EDT...BUCK SHOALS AT 1255 AM EDT...BROOKS CROSSROADS AT 105
AM EDT...LONE HICKORY...AND BOONVILLE AT 120 AM EDT.

RADAR ESTIMATES RAINFALL AMOUNTS OF 1.25 INCHES IN THE PAST HALF
HOUR...AND ADDITIONAL RAINFALL OF AN INCH IS POSSIBLE. THIS WILL
CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. IN
ADDITION...THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40
MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

JJ
Special weather statement, Jun 22, 1:12 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 AM EDT SUN JUN 22 2008

VAZ018-023-024-034-035-220615-
CRAIG VA-BOTETOURT VA-AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
112 AM EDT SUN JUN 22 2008

...LINE OF STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS ACROSS THE
AREA...

AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
AMHERST TO GLASGOW TO 7 MILES SOUTH OF EAGLE ROCK TO 4 MILES
NORTHEAST OF CATAWBA...MOVING EAST AT 20 MPH. THE LINE OF STRONG
THUNDERSTORMS WILL BE NEAR...FINCASTLE...SPRINGWOOD AT 120 AM EDT...
ARCADIA...FINCASTLE AT 145 AM EDT...ARCADIA...BUCHANAN AT 150 AM
EDT...NEW GLASGOW...SNOWDEN AT 155 AM EDT...SPRINGWOOD...LITHIA AT
205 AM EDT...

EXPECT RAINFALL AMOUNTS OF UP TO TWO INCHES IN LESS THAN AN HOUR
FROM THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

JJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:18 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista46 min
Jun 22, 12:15 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe, City of Galax75 min
Jun 22, 12:20 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke55 min
Jun 22, 1:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe57 min
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke66 min
Jun 22, 1:14 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford61 min
Jun 22, 1:27 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax52 min
Jun 22, 1:44 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke61 min
Jun 22, 1:49 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem56 min
Jun 22, 2:00 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington60 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningRNKBland, Giles64 min
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick35 min
Jun 22, 2:47 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe58 min
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania65 min
Jun 22, 2:56 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville42 min
Jun 22, 2:58 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell32 min
Jun 22, 3:14 PM EDTSevere Thunderstorm WarningRNKGiles35 min
Jun 22, 3:23 PM EDTSevere Thunderstorm WarningRNKBath29 min
Jun 22, 3:33 PM EDTSevere Thunderstorm WarningRNKAlleghany57 min
Jun 22, 3:56 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg64 min
Jun 22, 4:29 PM EDTSevere Thunderstorm WarningRNKHalifax61 min
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte64 min
Jun 22, 5:23 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania67 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningRNKCharlotte47 min
Jun 22, 7:06 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell54 min
Jun 22, 7:15 PM EDTSevere Thunderstorm WarningRNKGrayson50 min
Jun 22, 7:34 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell56 min
Jun 22, 7:36 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford54 min
Jun 22, 7:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.